MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM); INTRAVASCULAR CATHETER
Model Number 381544
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in (1.3 x 30 mm) experienced product damage/deformation with the device still considered operable.The product defect was noted during use.The following information was provided by the initial reporter: material no.: 381544 batch no.: unknown.Called customer and found out the incident date and that the catheter was used for chemotherapy medicine.She did not know the lot number and had no patient information to provide but stated it happened during use and had no issues other than the physical defect.Surgery brought this to my attention.There is a little tab off the side that looks like an anomaly.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ winged shielded iv catheter 18ga 1.16in (1.3 x 30 mm) experienced product damage/deformation with the device still considered operable.The product defect was noted during use.The following information was provided by the initial reporter: material no.: 381544.Batch no.: unknown.Called customer and found out the incident date and that the catheter was used for chemotherapy medicine.She did not know the lot number and had no patient information to provide but stated it happened during use and had no issues other than the physical defect.Surgery brought this to my attention.There is a little tab off the side that looks like an anomaly.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the photographs submitted for evaluation.Bd received two photographs displaying the unit.Upon inspection of the photos, damage can be observed at the luer end of the adaptor.The damage to the adapter appears to be a piece that is a crack or break that is falling off the luer end.It is still slightly attached but has separated enough that leakage would most likely occur.Although the reported issue was confirmed, it could not be determined if the damage resulted from the manufacturing of the device or from the user environment.The photographs did not provide sufficient evidence to identify a root cause.Lot# is unknown so the dhr can't be performed.

Brand Name
BD INSYTE¿ AUTOGUARD¿ WINGED SHIELDED IV CATHETER 18GA 1.16IN (1.3 X 30 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9838660
Report Number2243072-2020-00402
Device Sequence Number19651350
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number381544
Device Catalogue Number381544
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;